MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #4 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #4 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5531-G-410-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been one other similar event for the lot referenced for the same patient.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a cr beaded #3l; cat# 5517f301; lot# lt64s, tritanium patella-asymmetric; cat# 5552-l-320; lot# pptn1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported primary left tka in (b)(6) 2021 and has reported "tremendous" pain since.Patient had a manipulation in (b)(6) 2021 and has reported continuous pain.Patient would like to know if implants are subject to a recall.This report is for manipulation under anesthesia.
 
Additional Manufacturer Narrative
Reported event: an event regarding arthrofibrosis involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pis ,including the 2 product inquiry summary, stating the same complaint.An operative report from the index surgery and implant record from (b)(6) 2021and an operative report from a manipulation under anesthesia performed on (b)(6) 2021.The event description from the product inquiries summary states: pi this pi is for manipulation under anesthesia.Patient reported primary left tka in october 2021 and has reported "tremendous" pain since.Patient had a manipulation in december 2021 and has reported continuous pain.Patient would like to know if implants are subject to a recall.Pi this pi is for pain after manipulation.Patient reported primary left tka in (b)(6) 2021 and has reported "tremendous" pain since.Patient had a manipulation in (b)(6) 2021 and has reported continuous pain.Patient would like to know if implants are subject to a recall.The patient underwent a primary total knee arthroplasty on (b)(6) 2021 and manipulation under anesthesia on (b)(6) 2021.Post manipulation the patient had 120 degrees of flexion.Arthrofibrosis requiring manipulation under anesthesia is confirmed.The root cause for the arthrofibrosis cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.-device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pis ,including the 2 product inquiry summary, stating the same complaint.An operative report from the index surgery and implant record from (b)(6) 2021 and an operative report from a manipulation under anesthesia performed on (b)(6) 2021.The event description from the product inquiries summary states: pi this pi is for manipulation under anesthesia.Patient reported primary left tka in october 2021 and has reported "tremendous" pain since.Patient had a manipulation in december 2021 and has reported continuous pain.Patient would like to know if implants are subject to a recall.This pi is for pain after manipulation.Patient reported primary left tka in (b)(6) 2021 and has reported "tremendous" pain since.Patient had a manipulation in (b)(6) 2021 and has reported continuous pain.Patient would like to know if implants are subject to a recall.The patient underwent a primary total knee arthroplasty on 10/14/21 and manipulation under anesthesia on (b)(6) 2021.Post manipulation the patient had 120 degrees of flexion.Arthrofibrosis requiring manipulation under anesthesia is confirmed.The root cause for the arthrofibrosis cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.It is noted that the patient is inquiring if the reported device is subject to a product recall.Based on the product details provided the reported device is not subject to product recall.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT CS #4 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15342531
Report Number0002249697-2022-01291
Device Sequence Number5037985
Product Code JWH
UDI-Device Identifier07613327390452
UDI-Public07613327390452
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number5531-G-410-E
Device Catalogue Number5531-G-410-E
Device Lot NumberMP0AR6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight98 KG